Bone mineral content (BMC) or density (BMD) may be decreased in children with epilepsy either as a consequence of the epilepsy, the condition that caused the epilepsy or the treatment for epilepsy. This paper investigates the effects of antiepileptic drugs (AEDs) on BMD in children. A systematic search of Pubmed resulted in 14 papers that described changes in BMD in children on AEDs. For phenytoin, one study failed to show a decrease in femur BMD, whereas another study reported a decrease in total body and spine BMD, but only with the use of phenytoin for > 2 years. With phenytoin combined with a ketogenic diet, a decrease in forearm BMC was seen. For phenobarbital, one study showed a decrease in spine and total body BMD, but only among those who had used phenobarbital for > 2 years. Six studies were available for carbamazepine, and none of these showed a decrease in BMD in any skeletal site. For valproate, results were diverse; two studies reported a decrease in spine BMD, whereas two other studies did not. Two studies reported a decrease in hip BMD with valproate, whereas one did not. All three studies on forearm BMD in users of valproate described a decrease. Three studies reported an improvement in BMC with vitamin D supplementation in children on AEDs. No reports on changes in BMD among users of newer AEDs are available. In conclusion, more evidence is needed for the effects on BMD in children, especially for newer AEDs. The available studies have all been cross-sectional, and longitudianal studies are needed along with studies on potential interventions in children with decreased BMD.